MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MONOPOLAR HIGH FREQUENCY CORD WITH 5MM PLUG

KARL STORZ SE & CO. KG MONOPOLAR HIGH FREQUENCY CORD WITH 5MM PLUG
Model Number 277KE
Medical Device Problem Codes Circuit Failure (1089); Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is currently under investigation.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): patient positioned in lithotomy position and prepared for tur; bleeding occurred in (b)(6), current suddenly could not be triggered, bleeding could not be stopped even with 2nd prepared instrument (also no current flow ensured).Due to this and to further reduce patient's damage, procedure had to be changed to open surgery.This report is for the first instrument that failed during the procedure.
 
Additional Manufacturer Narrative
The cable lot xr01 was returned to manufacturer on 08 march 2021 for investigation.After testing, we confirmed that the cable is broken and there is no current running through the cable.Furthermore, it can be seen that the cable was bent, which can be the reason for the inner wire to break or disconnect.The root cause of no function during use is most likely due to use error by bending the cable with too much force, causing the wires to break.

Brand Name
MONOPOLAR HIGH FREQUENCY CORD WITH 5MM PLUG
Common Device Name
HIGH FREQUENCY CORD
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key11565739
Report Number9610617-2021-00028
Device Sequence Number4767284
Product Code GEI
UDI-Device Identifier04048551090206
UDI-Public4048551090206
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K945380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277KE
Device Catalogue Number277KE
Device Lot NumberXR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;